Zeitschrift für Analysis und ihre Anwendungen
Vol. 19, No. 1, pp. 109-120 (2000)
Domain Identification for Semilinear Elliptic Equations in the Plane: the Zero Flux Case
D. D. Trong and D. D. AngHochiminh City Nat. Univ., Dept. Math. & Comp. Sci., 227 Nguyen Van Cu, Q5, Hochiminh City, Vietnam
Abstract: We consider the problem of identifying the domain $\Omega \subset \R^2$ of a semilinear elliptic equation subject to given Cauchy data on part of the known outer boundary $\Gamma$ and to the zero flux condition on the unknown inner boundary $\gamma$, where it is assumed that $\Gamma$ is a piecewise $C^1$ curve and that $\gamma$ is the boundary of a finite disjoint union of simply connected domains, each bounded by a piecewise $C^1$ Jordan curve. It is shown that, under appropriate smoothness conditions, the domain $\Omega$ is uniquely determined. The problem of existence of solution for given data is not considered since it is usually of lesser importance in view of measurement errors giving data for which no solution exists.
Keywords: domain identification, semilinear elliptic equations, finitely many holes, zero flux
Classification (MSC2000): 35R30, 35J60
Full text of the article:
Electronic fulltext finalized on: 25 Jul 2001. This page was last modified: 9 Nov 2001.